I got the Depo shot in January, like the beginning of the month and now it's the start of March. I didn't have a period all of January or my normal time in February. But at the end of February I just started bleeding and now I'm on my second week of bleeding... My mom said when she got pregnant she was bleeding... Now I'm freaked out about being pregnant... Yes me and my boyfriend have had unprotected sex, but I don't know what to think and I'm just scared... Is this a side effect of the Depo shot or what? Someone help me!!!
It's common to get some bleeding between shots until you've had 2 or 3 of them. Then you tend to stop having any bleeding at all.
If it's extremely heavy & goes on for more weeks, then you may need an iron supplement to prevent anaemia.
The only way you'll be pregnant is if you were pregnant before you got your shot.
If you decide to stop having the shot, this can trigger more bleeding & hormonal symptoms for months, whilst your body readjusts to the hormone leaving it. It's therefore worth sticking with it until you've had 3 shots, to see if it settles down.
It's recommended that you take a good quality calcium supplement that contains magnesium & vitamin D in the correct ratios, to prevent bone thinning that Depo has been shown to cause in later life.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jan 2014 • 1 answer
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Posted 30 Nov 2015 • 1 answer
Depo-Provera - I was on my period when I first got the depo shot and it is almost time for my second
Posted 8 May 2016 • 2 answers
Posted 24 Aug 2017 • 1 answer